Allergic contact dermatitis to condoms: description of a clinical case and analytical review of current literature

Immunopharmacol Immunotoxicol. 2004 Aug;26(3):481-5. doi: 10.1081/iph-200026918.

Abstract

We describe the case of a 42-years-old non-atopic man who developed a severe eczematous reaction in the genital area some hours after the use of a condom (Settebello-Hatù Durex) containing a retarding cream. Patch test revealed a strong allergic reaction to the retarding cream and to benzocaine and paraben mix contained in the cream itself. Condoms with retarding cream should be avoided in man sensitized to local anestethetics.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Benzocaine / adverse effects
  • Condoms* / adverse effects
  • Dermatitis, Allergic Contact / etiology*
  • Drug Hypersensitivity / etiology*
  • Gels / adverse effects
  • Genitalia, Male* / immunology
  • Genitalia, Male* / pathology
  • Humans
  • Hypersensitivity, Immediate / etiology
  • Intradermal Tests
  • Male
  • Myroxylon / adverse effects
  • Myroxylon / chemistry
  • Parabens / adverse effects
  • Patch Tests
  • Phenylenediamines / adverse effects

Substances

  • Gels
  • Parabens
  • Phenylenediamines
  • Benzocaine
  • 4-phenylenediamine